MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG OMNIFIX®; SYRINGE, PISTON

B. BRAUN MELSUNGEN AG OMNIFIX®; SYRINGE, PISTON
Catalog Number US4617509F-02
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: clean room staff brough to my attention that they found multiple syringes with some sort of liquid right by the plunger where it meets the tip from what we think could be oil/lubricant to stop the plunger from sticking.I am told other branches are experiencing this as well.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).A total of eight (8) samples (7 samples in original packaging and 1 unused sample in open packaging) and one (1) photo was submitted to the manufacturer for evaluation.Through visual examination of the samples, no drops of substance in the syringe were detected.Through visual examination of the photo, an accumulation of silicone oil, not an excess, was observed.Silicone oil is a component of the medical device and is needed to guarantee the sliding properties of the piston, to prevent the stick slip effect, when dispensing medication.The maximum tolerable quantity of silicone oil is 25.67 mg per syringe.The siliconization process is monitored and documented per week.The batch 21m23d8004 measurements of the silicone test were between 11.8 mg 13.4 mg and show significant lower results.A review of the batch record was performed for the reported lot number and no abnormalities or nonconformances were noted during the in process or final product inspection.Based on the investigation of the received samples and photo, the received samples are within specification.Based on the photo and review of silicone oil testing for batch 21m23d8004, the samples are within specification.The reported defect is not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
OMNIFIX®
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key20277907
Report Number9610825-2024-00739
Device Sequence Number18116997
Product Code FMF
UDI-Device Identifier04046964723247
UDI-Public(01)04046964723247
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS4617509F-02
Device Lot Number21M23D8004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown